MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE VENTED NOKOR 16X1 TW; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305213
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(4).Investigation: a device history record review was completed for provided material number 305213 and lot number 9322472.The review did not reveal any detected quality issues during the production process that could have contributed to this reported defect.To aid in the investigation, one thousand physical samples and one photo was received for evaluation by our quality team.The samples came in ten shelf boxes with one hundred samples in each box.A visual inspection was performed and the needle hub flash was observed.The photo provided shows a needle assembly with the needle hub plastic flash.It could be possible for this defect to occur if one of the mold cavities had an issue that was not detected during the molding inspections and in the next processes.
 
Event or Problem Description
It was reported that 1000 bd needle vented nokor 16x1 tw were found to be damaged/deformed before use.The following was reported by the initial reported: "it was reported that 1 case were found with flashing needles.Per attached email: unfortunately we received another rejection for bd# 305213 ¿ busse#5032a that came in under po 848361.1 case = 1000 needles lot# 9322472 (same lot as the other 2 rejections).Reason: needles were found with flashing.".

Brand Name
NEEDLE VENTED NOKOR 16X1 TW
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10705004
Report Number1911916-2020-00962
Device Sequence Number11031506
Product Code GAA
UDI-Device Identifier00382903052134
UDI-Public00382903052134
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2025
Device Model Number305213
Device Catalogue Number305213
Device Lot Number9322472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;